Electronic Journal of Probability

Universality for the random-cluster model on isoradial graphs

Hugo Duminil-Copin, Jhih-Huang Li, and Ioan Manolescu

Full-text: Open access

Abstract

We show that the canonical random-cluster measure associated to isoradial graphs is critical for all $q \geq 1$. Additionally, we prove that the phase transition of the model is of the same type on all isoradial graphs: continuous for $1 \leq q \leq 4$ and discontinuous for $q > 4$. For $1 \leq q \leq 4$, the arm exponents (assuming their existence) are shown to be the same for all isoradial graphs. In particular, these properties also hold on the triangular and hexagonal lattices. Our results also include the limiting case of quantum random-cluster models in $1+1$ dimensions.

Article information

Source
Electron. J. Probab., Volume 23 (2018), paper no. 96, 70 pp.

Dates
Received: 18 November 2017
Accepted: 12 September 2018
First available in Project Euclid: 19 September 2018

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1537322681

Digital Object Identifier
doi:10.1214/18-EJP223

Mathematical Reviews number (MathSciNet)
MR3858924

Zentralblatt MATH identifier
06964790

Subjects
Primary: 60 82

Keywords
FK random-cluster model universality isoradial graphs quantum FK random-cluster model RSW exponential decay

Rights
Creative Commons Attribution 4.0 International License.

Citation

Duminil-Copin, Hugo; Li, Jhih-Huang; Manolescu, Ioan. Universality for the random-cluster model on isoradial graphs. Electron. J. Probab. 23 (2018), paper no. 96, 70 pp. doi:10.1214/18-EJP223. https://projecteuclid.org/euclid.ejp/1537322681


Export citation

References

  • [1] R. J. Baxter, Solvable eight-vertex model on an arbitrary planar lattice, Philos. Trans. Roy. Soc. London Ser. A 289 (1978), no. 1359, 315–346.
  • [2] Rodney J. Baxter, Exactly solved models in statistical mechanics, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London, 1982.
  • [3] V. Beffara and H. Duminil-Copin, The self-dual point of the two-dimensional random-cluster model is critical for $q\geq 1$, Probab. Theory Related Fields 153 (2012), no. 3-4, 511–542.
  • [4] V. Beffara, H. Duminil-Copin, and S. Smirnov, On the critical parameters of the $q\leq 4$ random-cluster model on isoradial graphs, J. Phys. A 48 (2015), no. 48, 484003, 25.
  • [5] J. E. Björnberg and G. R. Grimmett, The phase transition of the quantum Ising model is sharp, J. Stat. Phys. 136 (2009), no. 2, 231–273.
  • [6] Cédric Boutillier and Béatrice de Tilière, The critical $Z$-invariant Ising model via dimers: the periodic case, Probab. Theory Related Fields 147 (2010), no. 3-4, 379–413.
  • [7] Cédric Boutillier and Béatrice de Tilière, The critical $Z$-invariant Ising model via dimers: locality property, Comm. Math. Phys. 301 (2011), no. 2, 473–516.
  • [8] N. G. de Bruijn, Algebraic theory of Penrose’s non-periodic tilings of the plane. I, Indagat. Math. 84 (1981), 39–52.
  • [9] N. G. de Bruijn, Algebraic theory of Penrose’s non-periodic tilings of the plane. II, Indagat. Math. 84/C3 (1981), 53–66.
  • [10] D. Chelkak, H. Duminil-Copin, C. Hongler, A. Kemppainen, and S. Smirnov, Convergence of Ising interfaces to Schramm’s SLE curves, C. R. Acad. Sci. Paris Math. 352 (2014), no. 2, 157–161.
  • [11] Dmitry Chelkak and Stanislav Smirnov, Universality in the 2D Ising model and conformal invariance of fermionic observables, Invent. Math. 189 (2012), no. 3, 515–580.
  • [12] Béatrice de Tilière, Quadri-tilings of the plane, Probab. Theory Related Fields 137 (2007), no. 3-4, 487–518.
  • [13] R. J. Duffin, Potential theory on a rhombic lattice, J. Combinatorial Theory 5 (1968), 258–272.
  • [14] H. Duminil-Copin, Lectures on the Ising and Potts models on the hypercubic lattice, ArXiv e-prints (2017).
  • [15] H. Duminil-Copin, M. Gagnebin, M. Harel, I. Manolescu, and V. Tassion, Discontinuity of the phase transition for the planar random-cluster and Potts models with $q > 4$, ArXiv e-prints (2016).
  • [16] H. Duminil-Copin and I. Manolescu, The phase transitions of the planar random-cluster and Potts models with $q \geq 1$ are sharp, Probability Theory and Related Fields 164 (2016), no. 3, 865–892.
  • [17] H. Duminil-Copin, A. Raoufi, and V. Tassion, A new computation of the critical point for the planar random-cluster model with $q \geq 1$, ArXiv e-prints (2016).
  • [18] H. Duminil-Copin, A. Raoufi, and V. Tassion, Sharp phase transition for the random-cluster and Potts models via decision trees, ArXiv e-prints (2017).
  • [19] H. Duminil-Copin and S. Smirnov, Conformal invariance of lattice models, Probability and statistical physics in two and more dimensions, Clay Math. Proc., vol. 15, Amer. Math. Soc., Providence, RI, 2012, pp. 213–276.
  • [20] Hugo Duminil-Copin, Vladas Sidoravicius, and Vincent Tassion, Continuity of the phase transition for planar random-cluster and Potts models with $1 \leq q \leq 4$, Comm. Math. Phys. 349 (2017), no. 1, 47–107.
  • [21] C. M. Fortuin and P. W. Kasteleyn, On the random-cluster model. I. Introduction and relation to other models, Physica 57 (1972), 536–564.
  • [22] Benjamin Graham and Geoffrey Grimmett, Sharp thresholds for the random-cluster and Ising models, Ann. Appl. Probab. 21 (2011), no. 1, 240–265.
  • [23] G. Grimmett, The random-cluster model, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 333, Springer-Verlag, Berlin, 2006.
  • [24] G. Grimmett, Probability on graphs: Random processes on graphs and lattices, Institute of Mathematical Statistics Textbooks, Cambridge University Press, 2010.
  • [25] G. R. Grimmett and Ioan Manolescu, Inhomogeneous bond percolation on square, triangular and hexagonal lattices, Ann. Probab. 41 (2013), no. 4, 2990–3025.
  • [26] G. R. Grimmett and Ioan Manolescu, Universality for bond percolation in two dimensions, Ann. Probab. 41 (2013), no. 5, 3261–3283.
  • [27] G. R. Grimmett and Ioan Manolescu, Bond percolation on isoradial graphs: criticality and universality, Probab. Theory Related Fields 159 (2014), no. 1-2, 273–327.
  • [28] Arthur Edwin Kennelly, The equivalence of triangles and three-pointed stars in conducting networks, Electrical world and engineer 34 (1899), no. 12, 413–414.
  • [29] R. Kenyon, The Laplacian and Dirac operators on critical planar graphs, Invent. Math. 150 (2002), no. 2, 409–439.
  • [30] Richard Kenyon, Tiling a polygon with parallelograms, Algorithmica 9 (1993), no. 4, 382–397.
  • [31] Richard Kenyon, An introduction to the dimer model, School and Conference on Probability Theory, ICTP Lect. Notes, XVII, Abdus Salam Int. Cent. Theoret. Phys., Trieste, 2004, pp. 267–304.
  • [32] Richard Kenyon and Jean-Marc Schlenker, Rhombic embeddings of planar quad-graphs, Trans. Amer. Math. Soc. 357 (2005), no. 9, 3443–3458.
  • [33] Jhih-Huang Li, Universality of the random-cluster model and applications to quantum systems, PhD dissertation, University of Geneva, 2017.
  • [34] Marcin Lis, Phase transition free regions in the Ising model via the Kac-Ward operator, Communications in Mathematical Physics 331 (2014), no. 3, 1071–1086.
  • [35] Ioan Manolescu, Universality for planar percolation, Ph.D. thesis, University of Cambridge, 2012.
  • [36] Christian Mercat, Discrete Riemann surfaces and the Ising model, Comm. Math. Phys. 218 (2001), no. 1, 177–216.
  • [37] L Onsager, Critical phenomena in alloys, magnets and superconductors/ed. by re mills, e, Ascher, RI Jaffe. NY: McGraw-Hill (1971), 3Ä12.
  • [38] Lars Onsager, Crystal statistics. I. A two-dimensional model with an order-disorder transition, Phys. Rev. (2) 65 (1944), 117–149.
  • [39] Pierre Pfeuty, The one-dimensional Ising model with a transverse field, Annals of Physics 57 (1970), no. 1, 79–90.
  • [40] Lucio Russo, A note on percolation, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 43 (1978), no. 1, 39–48.
  • [41] P. D. Seymour and D. J. A. Welsh, Percolation probabilities on the square lattice, Ann. Discrete Math. 3 (1978), 227–245, Advances in graph theory (Cambridge Combinatorial Conf., Trinity College, Cambridge, 1977).
  • [42] Stanislav Smirnov, Conformal invariance in random-cluster models. I. Holomorphic fermions in the Ising model, Ann. of Math. (2) 172 (2010), no. 2, 1435–1467.